Alert archive / Kansas / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 234, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 30, 1998, 11:53 PM CDT for Clark County, Kansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 1998, 11:53 PM CDT (04:53 UTC)
- Expired
- Jul 1, 1998, 12:55 AM CDT
- In force
- 62 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Clark County, KS
The radar
The Dodge City radar (KDDC), 60 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.9 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -328 J/kg
- Mixed-layer LCL
- 2385 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 010452 SVRDDC KSC025-010555- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1153 PM CDT TUE JUN 30 1998 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN AND EASTERN CLARK COUNTY IN SOUTHWESTERN KANSAS * UNTIL 1255 AM CDT * AT 1148 PM CDT... DODGE CITY DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF ASHLAND MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED ACRES BY 1155 PM CDT ASHLAND BY 1210 AM CDT SITKA BY 1220 AM CDT RURAL RESIDENTS OF EASTERN AND SOUTHERN CLARK COUNTY THIS STORM WILL LIKELFY PRODUCE HAIL IN EXCESS OF 1 INCH AND WIND SPEEDS GREATER THAN 55 MPH. TAKE ACTION NOW TO PROTECT YOURSELF AND YOUR PROPERTY. MOVE INDOORS AND STAY AWAY FROM WINDOWS. BELL/CICCONE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 1:51 PM CDT, 10 hours 2 minutes earlier.
Area forecast discussion, Jun 30, 1:51 PM CDT, 10 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 151 PM CDT TUE JUN 30 1998 ...SHORT TERM... MAIN QSTN TNGT IS POPS ANBD TEMPS. ELEVATED BAROCLINIC ZN SET UP ACRS MY FA SHD SHOW LTL MOVEMENT TNGT WITH UPSLOPE FLOW AGAINST HIER TERRAIN OF COLORADO DUE TO PRODUCE ANOTHER MCS WHICH SHD TRACK SE DOWN THE BAROCLINIC ZN ACRS MY ZNS. MDLS AGREE ON THIS WITH EXCEPTION THAT THEY SHOW USUAL BIAS FOR MOVG THE FNT AND BAROCLINIC ZN BACK TO THE NORTHEAST TOO FAR AND TOO FAST. MOST AREAS WILL SEE RAIN IN THE BUCKET THUS WILL GO WELL ABV MOS FOR POPS AND WITH HIGH DWPTS WILL ALSO CONTINUE MNTN OF PSBL LCLY HVY RAINS. FWC TEMPS LOOK FAIRLY GOOD BUT WL UNDERCUT THEM JUST A TOUCH FOR EVAPORATIVE COOLING IN COOL AIRMASS. ...LONG TERM... WYSIWYG. THO MDLS PUSH BAROCLINIC ZN OFF TO THE NE WITH TIME HARD TO SEE HOW THIS WL HAPPEN AS CONTD CHCS FOR PCPN FALLING INTO THE COLD AIR EACH AFTN AND EVE SHD CONT TO REINFORCE THE COLD AIR DOME AND THUS KEEP THE FRONT ND BAROCLINIC ZN FARTHER S INCREASING THE DAILY AND NIGHTLY RISK FOR PCPN. WL GO SIGNIFICANTLY ABOVE GUIDANCE FOR POPS EACH DAY AND OVRNGT AND A CATEGORY BLO GUIDANCE FOR HIGH TEMPS. MOS LOOKS RSNBL FOR OVRNGT LOWS WITH ONLY MINOR TWEEKS NEEDED. .JOHNSON ...EXTENDED... TODAYS EXTENDED MODELS ARE STARTING TO SHOW AN INCREASE TO THE MONSOONAL FLOW OVER THE CWA FOR THE WEEKEND PERIOD. ALSO...THIS MORNINGS 12Z AVN AND LAST NIGHTS MRF ARE HINTING AT SOME SORT OF TROPICAL DISTURBANCE TRYING TO NOSE ITS WAY UP CENTRAL TEXAS DURING FRIDAY/SATURDAY. IF THAT DISTURBANCE CAN GET CAUGHT UP IN THE ADVERTISED SOUTHWEST FLOW...THEN A CHANCE FOR PCPN FOR THE WEEKEND SEEMS VERY REASONABLE. LOWS AND HIGHS THROUGHOUT THE PERIOD WILL BE LOWERED SLIGHTLY GIVEN THIS SCENARIO. .MCCAMMON .DDC...NONE PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE TOPZFPDDC. DDC 064/088 067/090 067 864 GCK 063/089 065/092 065 864 EHA 065/091 066/094 066 663 LBL 066/090 068/095 068 663 HYS 062/086 066/087 066 545 P28 068/092 071/092 072 886 JOHNSON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 10:43 PM CDT | Severe Thunderstorm Warning | DDC | Meade | 62 min |
| Jun 30, 11:04 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 61 min |
| Jul 1, 12:14 AM CDT | Severe Thunderstorm Warning | DDC | Morton | 61 min |
| Jul 1, 12:27 AM CDT | Severe Thunderstorm Warning | DDC | Ford | 48 min |
| Jul 1, 1:18 AM CDT | Severe Thunderstorm Warning | DDC | Ford | 32 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.